Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2013, 4:35 PM CDT for 4 counties in Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2013, 4:35 PM CDT (21:35 UTC)
- Expired
- May 24, 2013, 6:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 28 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2472 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
646
WGUS54 KEWX 242135
FFWEWX
TXC029-091-187-493-242330-
/O.NEW.KEWX.FF.W.0012.130524T2135Z-130524T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT FRI MAY 24 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BEXAR COUNTY...
SOUTHERN COMAL COUNTY...
SOUTHWESTERN GUADALUPE COUNTY...
NORTH CENTRAL WILSON COUNTY...
* UNTIL 630 PM CDT.
* AT 428 PM CDT...ANOTHER BAND OF SHOWERS AND THUNDERSTORMS WAS MOVING
NORTHWARD ACROSS THE COASTAL PLAINS AND TOWARD THE SAN ANTONIO METRO
AREA. THESE STORMS WILL BRING LESS INTENSE RAINFALL THAN THE STORMS
EARLIER TODAY...BUT AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS
POSSIBLE ACROSS AREAS WHICH HAVE ALREADY RECEIVED AS MUCH AS THREE
TO FOUR INCHES OF RAINFALL. THIS NEW RAINFALL WILL BE QUICK TO
RUNOFF AND WILL CAUSE FLOODING ACROSS URBAN AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
ANTONIO...UNIVERSAL CITY...ALAMO HEIGHTS...CHINA GROVE...CIBOLO...
GARDEN RIDGE...HOLLYWOOD PARK...KIRBY...LA VERNIA...LIVE OAK...
MARION...NEW BERLIN...OLMOS PARK...SCHERTZ...SELMA...SHAVANO
PARK...ST. HEDWIG...TERRELL HILLS...TIMBERWOOD PARK AND WINDCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 2973 9814 2942 9802 2928 9812 2939 9860
2974 9853
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:42 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 24, 2:42 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 242 PM CDT FRI MAY 24 2013 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... THIS AFTERNOON THE MCV WAS CENTERED OVER REAL COUNTY DRIFTING NORTHWARD. AN ASSOCIATED LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM BURNET SOUTHWARD TO NEW BRAUNFELS AND CAMPBELLTON. THE LINE WAS MOVING SLOWLY EAST WHILE THE INDIVIDUAL CELLS WERE MOVING NORTHWARD. THIS IS LEADING TO CELL TRAINING RESULTING IN LOCALIZED FLOODING. THE THREAT FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING ASSOCIATED WITH THE LINE OF CONVECTION WILL CONTINUE THRU THE REST OF THE AFTERNOON AS HEATING INTERACTS WITH PWS OF 1.5 TO 1.75 INCHES. STRONG OUTFLOW WINDS OF 30 TO 40 MPH WERE ALSO OCCURRING IN ADVANCE OF THE LINE. THE SLOW MOVING LINE WILL CONTINUE TO MOVE EASTWARD FOR THE REMAINDER OF THIS AFTERNOON. THE AREAL COVERAGE OF CONVECTION WILL DIMINISH OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ON SATURDAY AS ANOTHER UPPER LEVEL IMPULSE MOVES ACROSS SOUTH CENTRAL TEXAS. HIGHS ON SATURDAY WILL BE CLOSE TO SEASONAL NORMALS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... THE UPPER LEVEL RIDGE IS EXPECTED TO STRENGTHEN ACROSS SOUTH CENTRAL TEXAS ON SUNDAY BRINGING AN END TO OUR RAIN CHANCES. THE UPPER LEVEL RIDGE AXIS WILL SHIFT EASTWARD TUESDAY AND WEDNESDAY WITH THE APPROACH OF A WESTERN U.S. UPPER LEVEL TROF. RAIN CHANCES WILL BE ON THE INCREASE WEDNESDAY AND THURSDAY AS THE UPPER LEVEL TROF MOVES EASTWARD ACROSS THE CENTRAL PLAINS. TEMPERATURES SUNDAY THROUGH MONDAY WILL BE AT OR SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 93 72 93 72 / 30 30 20 - - AUSTIN BERGSTROM INTL AIRPORT 69 92 70 91 71 / 30 30 20 - - NEW BRAUNFELS MUNI AIRPORT 69 92 71 93 72 / 30 30 20 - - BURNET MUNI AIRPORT 68 87 69 90 70 / 30 30 20 - - DEL RIO INTL AIRPORT 72 91 74 93 74 / 30 20 20 - - GEORGETOWN MUNI AIRPORT 69 88 70 90 71 / 30 30 20 - - HONDO MUNI AIRPORT 70 92 72 93 72 / 30 30 20 - - SAN MARCOS MUNI AIRPORT 70 91 71 92 72 / 30 30 20 - - LA GRANGE - FAYETTE REGIONAL 73 90 72 91 72 / 30 20 20 10 - SAN ANTONIO INTL AIRPORT 71 91 73 92 73 / 30 30 20 - - STINSON MUNI AIRPORT 71 91 72 92 73 / 30 30 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 24, 2:50 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT FRI MAY 24 2013 TXZ171>173-183>194-202>209-217>225-228-251200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 250 PM CDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING EAST OF A LINE FROM BURNET TO NEW BRAUNFELS TO CAMPBELLTON. CELL TRAINING WITHIN A SLOW MOVING LINE OF THUNDERSTORMS WILL RESULT IN RAINFALL TOTALS OF 2 TO 5 INCHES. SHOWERS AND THUNDERSTORMS WILL DIMINISH IN AREAL COVERAGE AND INTENSITY TONIGHT WITH THE LOSS OF DAYTIME HEATING. WIND GUSTS OF 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 24, 3:34 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 3 NE KYLE 30.02N 97.84W
05/24/2013 M2.40 INCH HAYS TX PUBLIC
2.4 INCHES OF RAIN FELL IN ONE HOUR FROM 215PM TO 315PM
&&
EVENT NUMBER EWX1300476
SBSLocal storm report, May 24, 3:39 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 6 NE ROLLINGWOOD 30.34N 97.72W
05/24/2013 M1.21 INCH TRAVIS TX COCORAHS
1.21 INCHES OF RAIN FELL IN 35 MINUTES
&&
EVENT NUMBER EWX1300477
SBSLocal storm report, May 24, 3:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 4 E NEW BRAUNFELS 29.70N 98.05W
05/24/2013 M2.71 INCH GUADALUPE TX ASOS
2.71 INCHES OF RAIN FELL BETWEEN 2PM AND 3PM AT THE NEW
BRAUNFELS MUNICIPAL AIRPORT KBAZ
&&
EVENT NUMBER EWX1300478
SBSLocal storm report, May 24, 3:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD 1 ENE BEE CAVE 30.31N 97.94W
05/24/2013 TRAVIS TX EMERGENCY MNGR
SEVERAL LOW WATER CROSSING ROAD CLOSURES OVER WESTERN
AUSTIN METRO AREA INCLUDING JOE TANNER RD...OLD BEE
CAVES RD AND RIVER HILLS RD
&&
EVENT NUMBER EWX1300479
SBSLocal storm report, May 24, 4:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
416 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN ANDERSON MILL 30.45N 97.81W
05/24/2013 M1.00 INCH TRAVIS TX EMERGENCY MNGR
1.00-1.24 IN 20 MIN
&&
EVENT NUMBER EWX1300480
JPBLocal storm report, May 24, 4:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT FRI MAY 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN MCQUEENEY 29.60N 98.04W
05/24/2013 M3.50 INCH GUADALUPE TX COCORAHS
2.5 HR RAINFALL TOTAL
&&
EVENT NUMBER EWX1300481
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:44 AM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| May 24, 2:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 24, 3:01 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Val Verde | 3 hr |
| May 24, 3:47 AM CDT | Special Weather Statement | EWX | Edwards, Real | 43 min |
| May 24, 4:23 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 37 min |
| May 24, 4:44 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 24, 4:53 AM CDT | Special Weather Statement | EWX | Kinney, Real, Uvalde | 67 min |
| May 24, 5:01 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 24, 5:31 AM CDT | Special Weather Statement | EWX | Kinney | 59 min |
| May 24, 6:12 AM CDT | Areal Flood Advisory | EWX | Kinney | 108 min |
| May 24, 6:50 AM CDT | Special Weather Statement | EWX | Kinney, Maverick, Uvalde | 70 min |
| May 24, 7:32 AM CDT | Special Weather Statement | EWX | Maverick | 58 min |
| May 24, 8:35 AM CDT | Special Weather Statement | EWX | Zavala | 40 min |
| May 24, 8:44 AM CDT | Areal Flood Advisory | EWX | Real, Uvalde | 106 min |
| May 24, 9:15 AM CDT | Special Weather Statement | EWX | Dimmit, Kinney, Uvalde | 45 min |
| May 24, 9:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| May 24, 9:57 AM CDT | Flash Flood Warning | EWX | Uvalde | 63 min |
| May 24, 10:04 AM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 24, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Real, Uvalde | 108 min |
| May 24, 10:47 AM CDT | Special Weather Statement | EWX | Frio, Medina | 43 min |
| May 24, 11:42 AM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 24, 11:49 AM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| May 24, 12:15 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Kendall | 45 min |
| May 24, 12:45 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 105 min |
| May 24, 12:59 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Comal | 46 min |
| May 24, 1:32 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 24, 2:03 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 117 min |
| May 24, 2:29 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| May 24, 2:40 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 24, 2:46 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| May 24, 2:53 PM CDT | Special Weather Statement | EWX | Karnes | 67 min |
| May 24, 2:58 PM CDT | Special Weather Statement | EWX | Hays | 47 min |
| May 24, 3:43 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 107 min |
| May 24, 6:34 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Travis, Williamson | 116 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.